Wyoming, 2005

High Wind in Wyoming, November 18, 2005

November 18, 2005 · NWS BYZ · 1 event in 1 county or zone

1 high wind, as filed by the National Weather Service.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Billings, MT wrote its last area forecast discussion before the first event at Nov 18, 2:53 PM MST, 1 hour 26 minutes earlier.

Area forecast discussion, Nov 18, 2:53 PM MST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BILLINGS MT
253 PM MST FRI NOV 18 2005

.SHORT TERM...VALID FOR SAT AND SUN...

SHORTWAVE WAS PUSHING RAPIDLY SOUTH INTO NE MT THIS AFTERNOON PER
WATER VAPOR IMAGERY. WAVE WAS PUSHING A COLD FRONT WITH ASSOCIATED
PRESSURE RISES AND BAND OF PRECIP INTO NE FORECAST AREA AT 2130Z.
MLS DID REPORT A GUST TO 59 MPH WHICH WAS DUE TO STRONG WINDS MIXING
DOWN WITH THE PRECIP. OTHERWISE WINDS HAVE BEEN REMAINING BELOW
HIGH WIND CRITERIA OVER FORECAST AREA AND TO THE NORTH. WILL LET
GAP FLOW AREA HIGHLIGHTS RIDE TIL 00Z AS WIND POTENTIAL CONTINUES
DUE TO PRESSURE RISES AND PRECIP. NO PLANS FOR HIGH WIND WARNING
FOR REMAINDER OF AREA SINCE ANY STRONG GUSTS WILL BE ISOLATED AND
NOT FAVORED OVER ANY ONE PARTICULAR LOCATION.

KEPT SIMILAR TIMING OF PRECIP TO WHAT WAS PREVIOUSLY FORECAST.
TIME-HEIGHTS DID SHOW SOME LOW LEVEL MOISTURE LINGERING AFTER 06Z
TONIGHT IN THE EAST. CONTINUED TO LEAVE OUT PRECIP CHANCES LATE
TONIGHT DUE TO RAPID MOVEMENT OF SYSTEM. EXPECT A FEW HOURS OF
SNOW OVER THE BIG HORN MOUNTAINS WHICH WILL RESULT IN A COUPLE
INCHES OF ACCUMULATION. WINDS SHOULD DISSIPATE THIS EVENING AFTER
SUNSET.

WEEKEND WILL BE DRY WITH ABOVE NORMAL TEMPS AS UPPER RIDGE NOSES
INTO THE AREA FROM THE WEST. NEXT FRONT WILL APPROACH E ZONES FROM
THE N LATE SUN NIGHT. FORECAST AREA WILL BE SOUTH OF THE
ASSOCIATED MOISTURE SO NO POPS NEEDED AT THIS TIME. ARTHUR

.LONG TERM...VALID FOR MON...TUE...WED...THU...FRI...

12Z GFS RUN FOR MONDAY CONTINUED 06Z RUN TREND OF KEEPING COLDEST
AIR EAST OF MONTANA MONDAY WITH BACK DOOR COLD FRONT. ENSEMBLE
SPREAD CHARTS STILL INDICATE GFS HAVING TROUBLE WITH STRENGTH OF
MONDAYS UPPER DISTURBANCE IN NW FLOW SO WILL NEED TO KEEP AN EYE
ON IT. HOWEVER...MOISTURE PROGS NOT IMPRESSIVE AND DOES NOT SEEM
IN SYNC WITH AVAILABLE LIFT SO WILL KEEP DRY FOR NOW.
OTHERWISE...ECMWF AND GFS SEEM A LITTLE BETTER IN AGREEMENT THAN
PREVIOUS DAYS AS TO PLACEMENT AND AMPLITUDE OF RIDGE THROUGH
THURSDAY. THIS TRANSLATES INTO NORTH TO NORTHWEST FLOW OVER OUR
REGION WITH POSSIBLE BACK DOOR COLD FRONT AGAIN AROUND MIDWEEK.
WILL KEEP TREND OF COOLER AIR OVER EAST AT MIDWEEK. GFS BECOMES
MORE PROGRESSIVE THAN ECMWF WITH BRINGING BROAD TROF INTO BRITISH
COLUMBIA COAST TOWARD END OF WEEK WHILE ECMWF MAINTAINS RIDGE OVER
WEST COAST. WITH SUCH UNCERTAINTY WILL NOT MAKE ANY CHANGES TO
INHERITED DAY 7 FORECAST. TESAR

&&

.AVIATION...

VIGOROUS WEATHER SYSTEM MOVING THROUGH EASTERN MONTANA THIS
AFTERNOON AND EVENING. MAIN THREAT TO AVIATION WILL BE VERY
STRONG WINDS PRODUCED BY THIS SYSTEM. WIDESPREAD WINDS FROM 25 TO
35 MPH WITH LOCAL GUSTS TO NEAR 50 MPH WILL BE FOUND FROM
BILLINGS EASTWARD THROUGH 02Z. WINDS SHOULD DIMINISH THEREAFTER.
SCATTERED RAIN SHOWERS AND OVERCAST CEILINGS WILL ALSO BE FOUND
ALONG THE FRONT PRODUCING OCCASIONAL MVFR CONDITIONS THROUGH MID
EVENING. TESAR

&&

.PRELIMINARY POINT TEMP/POPS...

    SAT     SUN     MON     TUE     WED     THU     FRI
-----------------------------------------------------------
BIL 030/054 034/055 030/046 026/050 029/049 029/048 029/049
    20/U    00/U    00/U    00/U    00/U    00/U    00/U
LVM 029/051 034/059 028/050 027/044 026/051 022/049 022/046
    20/U    00/N    00/N    00/U    00/U    00/U    00/U
HDN 030/054 028/057 029/046 027/051 029/050 028/049 028/049
    20/U    00/U    00/U    00/U    00/U    00/U    00/U
MLS 029/053 028/057 027/047 024/047 023/045 027/046 027/048
    30/U    00/U    00/U    00/U    00/U    00/B    00/U
4BQ 028/050 028/057 028/046 023/050 024/050 025/047 025/049
    40/N    00/U    00/U    00/U    00/U    00/B    00/U
BHK 029/045 026/053 027/045 020/046 019/043 021/042 022/048
    30/N    00/U    00/U    00/U    00/U    00/B    00/B
SHR 027/052 024/060 029/047 024/048 021/053 025/049 025/048
    50/B    00/U    00/U    00/U    00/U    00/B    00/U

&&

.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...WIND ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON FOR
      ZONE 65.
     HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON FOR
      ZONE 66.
WY...NONE.

&&

WEATHER.GOV/BILLINGS
Hazardous weather outlook, Nov 18, 3:50 AM MST, 12 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BILLINGS MT
350 AM MST FRI NOV 18 2005

MTZ066-191100-
BEARTOOTH FOOTHILLS-
350 AM MST FRI NOV 18 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
MONTANA.

.DAY ONE...TODAY AND TONIGHT

STRONG GUSTY SOUTHWEST WINDS WILL CONTINUE IN THE UPPER
STILLWATER VALLEY TODAY. A HIGH WIND WARNING REMAINS IN EFFECT.
PLEASE REFER TO GTFNPWBYZ FOR ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ065-191100-
LIVINGSTON AREA-
350 AM MST FRI NOV 18 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
MONTANA.

.DAY ONE...TODAY AND TONIGHT

GUSTY SOUTHWEST WINDS WILL CONTINUE IN THE LIVINGSTON AREA TODAY.
A WIND ADVISORY REMAINS IN EFFECT. PLEASE REFER TO GTFNPWBYZ FOR
ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ028>042-056>058-063-064-067-068-WYZ098-099-191100-
SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER-
FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER-
SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK-
NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS-
NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY-
ABSAROKA/BEARTOOTH MOUNTAINS-CRAZY MOUNTAINS-
NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS-
350 AM MST FRI NOV 18 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH
CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Event by event

1 high wind. Local standard time, as filed.

High Wind, Sheridan Foothills

When
November 18, 4:19 PM MST
Where
Sheridan Foothills forecast zone
Measured
66 kt (76 mph) estimated gust
Reported by
TRAINED SPOTTER

66 mph wind gust 10SW Sheridan

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2005Every state in 2005This day in weather historyWarnings in Wyoming, November 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5530834.